Alert archive / Colorado / Winter Weather Advisories in 2014

Winter Weather Advisory 21, NWS Denver/Boulder, CO

March 18, 2014Arapahoe County, Douglas County, Elbert County, Colorado

NWS Denver/Boulder, CO issued this winter weather advisory at Mar 18, 2014, 4:32 AM MDT for Arapahoe County, Douglas County, Elbert County, Colorado. It took effect at Mar 18, 2014, 9:00 AM MDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2014, 4:32 AM MDT (10:32 UTC)
In effect from
Mar 18, 2014, 9:00 AM MDT
Expired
Mar 18, 2014, 12:21 PM MDT
In force
3 hr
Issued by
NWS Denver/Boulder, CO

Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO

The radar

The Denver radar (KFTG), 41 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4086 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

545 
WWUS45 KBOU 181032
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
432 AM MDT TUE MAR 18 2014



COZ041-181845-
/O.NEW.KBOU.WW.Y.0021.140318T1500Z-140318T2100Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR
432 AM MDT TUE MAR 18 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO
3 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 9 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON.

* TIMING...SNOW WILL DEVELOP BY MID MORNING AND CONTINUE INTO
  EARLY AFTERNOON BEFORE ENDING.

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* WIND/VISIBILITY...NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH.
  VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS AT
  TIMES IN BLOWING SNOW.

* IMPACTS...ROADS MAY BECOME ICY AND SNOWPACKED WITH HAZARDOUS
  TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED DUE TO BLOWING
  SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR DESTINATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

COZ042-048-050-051-181845-
/O.EXB.KBOU.WW.Y.0020.140318T1200Z-140318T2100Z/
NORTHEAST WELD COUNTY-LOGAN COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...CROOK...MERINO...STERLING...PEETZ...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
432 AM MDT TUE MAR 18 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 3 PM MDT THIS AFTERNOON.

* TIMING...SNOW WILL DEVELOP BY MID MORNING AND CONTINUE THROUGH
  EARLY AFTERNOON BEFORE DECREASING.

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* WIND/VISIBILITY...NORTH TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO
  55 MPH AT TIMES. VISIBILITIES WILL BE REDUCED TO ONE QUARTER
  MILE OR LESS IN OPEN AREAS.

* IMPACTS...ROADS MAY BECOME ICY AND SNOWPACKED WITH HAZARDOUS
  TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO
  BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR
  DESTINATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

COZ031-033-181800-
/O.EXT.KBOU.WW.Y.0020.000000T0000Z-140318T1800Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS
432 AM MDT TUE MAR 18 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON MDT TODAY...

* TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH THE DAY.

* SNOW ACCUMULATIONS...ADDDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES.

* WIND/VISIBILITY...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50
  MPH AT TIMES OVER THE HIGHER PASSES. VISIBILITIES WILL BE
  REDUCED TO ONE QUARTER MILE OR LESS OVER THE HIGHER PASSES.

* IMPACTS...ROADS WILL BE ICY AND SNOWPACKED WITH HAZARDOUS
  TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO
  BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR
  DESTINATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
3 follow-up statements
522 
WWUS45 KBOU 181253
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
653 AM MDT TUE MAR 18 2014


COZ034-181800-
/O.EXA.KBOU.WW.Y.0020.000000T0000Z-140318T1800Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
653 AM MDT TUE MAR 18 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL NOON MDT TODAY.

* TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH THE DAY.

* SNOW ACCUMULATIONS...ADDDITIONAL ACCUMULATIONS OF 2 TO 4 
  INCHES.

* WIND/VISIBILITY...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 
  50 MPH AT TIMES OVER THE HIGHER PASSES. VISIBILITIES WILL BE 
  REDUCED TO ONE QUARTER MILE OR LESS OVER THE HIGHER PASSES. 

* IMPACTS...ROADS WILL BE ICY AND SNOWPACKED WITH HAZARDOUS 
  TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE 
  TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR 
  DESTINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

COZ031-033-181800-
/O.CON.KBOU.WW.Y.0020.000000T0000Z-140318T1800Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS
653 AM MDT TUE MAR 18 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...

* TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH THE DAY.

* SNOW ACCUMULATIONS...ADDDITIONAL ACCUMULATIONS OF 2 TO 4 
  INCHES.

* WIND/VISIBILITY...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 
  50 MPH AT TIMES OVER THE HIGHER PASSES. VISIBILITIES WILL BE 
  REDUCED TO ONE QUARTER MILE OR LESS OVER THE HIGHER PASSES. 

* IMPACTS...ROADS WILL BE ICY AND SNOWPACKED WITH HAZARDOUS 
  TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE 
  TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR 
  DESTINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

COZ042-048-050-051-182100-
/O.CON.KBOU.WW.Y.0020.000000T0000Z-140318T2100Z/
NORTHEAST WELD COUNTY-LOGAN COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...CROOK...MERINO...STERLING...PEETZ...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
653 AM MDT TUE MAR 18 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* TIMING...SNOW WILL DEVELOP BY MID MORNING AND CONTINUE THROUGH 
  EARLY AFTERNOON BEFORE DECREASING. 

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* WIND/VISIBILITY...NORTH TO NORTHWEST 25 TO 40 MPH WITH GUSTS 
  TO 55 MPH AT TIMES. VISIBILITIES WILL BE REDUCED TO ONE 
  QUARTER MILE OR LESS IN OPEN AREAS. 

* IMPACTS...ROADS MAY BECOME ICY AND SNOWPACKED WITH HAZARDOUS 
  TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE 
  TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR 
  DESTINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

COZ041-182100-
/O.CON.KBOU.WW.Y.0021.140318T1500Z-140318T2100Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR
653 AM MDT TUE MAR 18 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* TIMING...SNOW WILL DEVELOP BY MID MORNING AND CONTINUE INTO 
  EARLY AFTERNOON BEFORE ENDING. 

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* WIND/VISIBILITY...NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 
  MPH. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS 
  AT TIMES IN BLOWING SNOW. 

* IMPACTS...ROADS MAY BECOME ICY AND SNOWPACKED WITH HAZARDOUS 
  TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED DUE TO BLOWING 
  SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR 
  DESTINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
031 
WWUS45 KBOU 181308
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
708 AM MDT TUE MAR 18 2014



COZ038-181800-
/O.EXA.KBOU.WW.Y.0020.000000T0000Z-140318T1800Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN
708 AM MDT TUE MAR 18 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL NOON MDT TODAY.

* TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH NOON AND THEN
  DECREASE.

* SNOW ACCUMULATIONS...ACCUMULATIONS UP TO 3 INCHES MAINLY NEAR
  THE WYOMING BORDER.

* WIND/VISIBILITY...NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH.
  VISIBILITIES ONE QUARTER MILE OR LESS ESPECIALLY NEAR THE
  WYOMING BORDER.

* IMPACTS...ROADS WILL BECOME ICY AND SNOWPACKED WITH HAZARDOUS 
  TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE 
  TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR 
  DESTINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

COZ034-181800-
/O.CON.KBOU.WW.Y.0020.000000T0000Z-140318T1800Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
708 AM MDT TUE MAR 18 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...

* TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH THE DAY.

* SNOW ACCUMULATIONS...ADDDITIONAL ACCUMULATIONS OF 2 TO 4 
  INCHES. 

* WIND/VISIBILITY...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 
  50 MPH AT TIMES OVER THE HIGHER PASSES. VISIBILITIES WILL BE 
  REDUCED TO ONE QUARTER MILE OR LESS OVER THE HIGHER PASSES. 

* IMPACTS...ROADS WILL BE ICY AND SNOWPACKED WITH HAZARDOUS 
  TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE 
  TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR 
  DESTINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

COZ031-033-181800-
/O.CON.KBOU.WW.Y.0020.000000T0000Z-140318T1800Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS
708 AM MDT TUE MAR 18 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...

* TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH THE DAY.

* SNOW ACCUMULATIONS...ADDDITIONAL ACCUMULATIONS OF 2 TO 4 
  INCHES. 

* WIND/VISIBILITY...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 
  50 MPH AT TIMES OVER THE HIGHER PASSES. VISIBILITIES WILL BE 
  REDUCED TO ONE QUARTER MILE OR LESS OVER THE HIGHER PASSES. 

* IMPACTS...ROADS WILL BE ICY AND SNOWPACKED WITH HAZARDOUS 
  TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE 
  TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR 
  DESTINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

COZ042-048-050-051-182100-
/O.CON.KBOU.WW.Y.0020.000000T0000Z-140318T2100Z/
NORTHEAST WELD COUNTY-LOGAN COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...CROOK...MERINO...STERLING...PEETZ...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
708 AM MDT TUE MAR 18 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* TIMING...SNOW WILL DEVELOP BY MID MORNING AND CONTINUE THROUGH 
  EARLY AFTERNOON BEFORE DECREASING. 

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* WIND/VISIBILITY...NORTH TO NORTHWEST 25 TO 40 MPH WITH GUSTS 
  TO 55 MPH AT TIMES. VISIBILITIES WILL BE REDUCED TO ONE 
  QUARTER MILE OR LESS IN OPEN AREAS. 

* IMPACTS...ROADS MAY BECOME ICY AND SNOWPACKED WITH HAZARDOUS 
  TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE 
  TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR 
  DESTINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

COZ041-182100-
/O.CON.KBOU.WW.Y.0021.140318T1500Z-140318T2100Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR
708 AM MDT TUE MAR 18 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* TIMING...SNOW WILL DEVELOP BY MID MORNING AND CONTINUE INTO 
  EARLY AFTERNOON BEFORE ENDING. 

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* WIND/VISIBILITY...NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 
  MPH. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE OR LESS 
  AT TIMES IN BLOWING SNOW. 

* IMPACTS...ROADS MAY BECOME ICY AND SNOWPACKED WITH HAZARDOUS 
  TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED DUE TO BLOWING 
  SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR 
  DESTINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
400 
WWUS45 KBOU 181821
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1221 PM MDT TUE MAR 18 2014


COZ041-181930-
/O.CAN.KBOU.WW.Y.0021.000000T0000Z-140318T2100Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR
1221 PM MDT TUE MAR 18 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SNOW AND WIND CONTINUE TO DECREASE ACROSS THE AREA. THERE WILL BE
AREAS OF LIGHT SNOW PERSISTING THROUGH THE EARLY
AFTERNOON ALONG WITH GUSTY NORTHERLY WINDS OF 20 TO 40 MPH. THE
GUSTY WINDS WILL PRODUCE SOME BLOWING SNOW IN OPEN AREAS. 

$$

COZ031-033-034-038-181930-
/O.EXP.KBOU.WW.Y.0020.000000T0000Z-140318T1800Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK...FORT COLLINS...HEREFORD...
LOVELAND...NUNN
1221 PM MDT TUE MAR 18 2014

...WINTER WEATHER ADVISORY HAS EXPIRED...

SNOW HAD DECREASED ACROSS THE MOUNTAINS WITH ONLY AREAS OF LIGHT
SNOW EXPECTED THROUGH THE AFTERNOON.

$$

COZ042-048-050-051-182100-
/O.CON.KBOU.WW.Y.0020.000000T0000Z-140318T2100Z/
NORTHEAST WELD COUNTY-LOGAN COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...CROOK...MERINO...STERLING...PEETZ...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1221 PM MDT TUE MAR 18 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* TIMING...SNOW WILL CONTINUE THROUGH EARLY AFTERNOON BEFORE
  DECREASING BY EVENING.

* SNOW ACCUMULATIONS...1 TO 3 INCHES.

* WIND/VISIBILITY...NORTH TO NORTHWEST 25 TO 40 MPH WITH GUSTS 
  TO 55 MPH AT TIMES. VISIBILITIES WILL BE REDUCED TO ONE 
  QUARTER MILE OR LESS IN OPEN AREAS. 

* IMPACTS...ROADS MAY BECOME ICY AND SNOWPACKED WITH HAZARDOUS 
  TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE 
  TO BLOWING SNOW. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR 
  DESTINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter weather advisory went out at Mar 18, 3:54 AM MDT, 38 minutes earlier.

Area forecast discussion, Mar 18, 3:54 AM MDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
354 AM MDT TUE MAR 18 2014

.SHORT TERM...AN UPPER LEVEL LOW WAS OVER SERN WY/WRN NEBRASKA
EARLY THIS MORNING AND WILL MOVE SE INTO NWRN KS BY EARLY AFTN
AND THEN MORE EASTWARD INTO NC KS BY LATE AFTN. MEANWHILE STG SFC
GRADIENT WILL BE OVER THE PLAINS AND THEN BEGIN TO WEAKEN BY LATE
AFTN.

APPEARS SOME HEAVIER SNOW MAY DVLP ON THE BACKSIDE OF THE UPPER LVL
LOW OVER THE FAR NERN PLAINS OF COLORADO FM MID MORNING THRU EARLY
AFTN WITH UP TO 4 INCHES POSSIBLE OVER PORTIONS OF LOGAN...SEDGWICK
AND PHILLIPS COUNTIES WITH LESSOR AMOUNTS ELSEWHERE OVER THE PLAINS.
IN ADDITION WITH GUSTY NORTH TO NORTHWEST WINDS OF 20 TO 35 MPH WITH
GUSTS TO 50 MPH AT TIMES COULD LEAD TO NEAR BLIZZARD CONDITIONS
FM STERLING TO JULESBURG FOR A FEW HOURS LATER THIS MORNING INTO
THE EARLY AFTN. AFTER COORDINATION WITH SURROUNDING OFFICES HAVE
DECIDED TO ISSUE A SNOW/BLOWING SNOW ADVISORY FOR ZONES
42...48..50 AND 51.

ELSEWHERE OVER NERN CO A COLD FNT WILL SWEEP ACROSS THE FRONT RANGE
URBAN CORRIDOR BY MID MORNING WITH NLY UPSLOPE FLOW DEVELOPING OVER
THE PALMER DIVIDE.  THUS WILL SEE SOME ENHANCEMENT OF SNOW FM MID
MORNING INTO THE EARLY AFTN HOURS GENERALLY SOUTH OF DENVER WHICH
COULD LEAD TO AMOUNTS IN THE 2 TO 4 INCH RANGE.  WITH GUSTY WINDS UP
TO 50 MPH AT TIMES MAY SEE NEAR BLIZZARD CONDITIONS AS WELL OVER
EASTERN DOUGLAS AND WRN AREAS OF ELBERT COUNTY.

MEANWHILE AS FAR AS HIGH WINDS STILL MAY SEE GUSTS UP TO 55 MPH AT
TIMES WHERE PREVIOUS HIGH WIND WARNING IN EFFECT HOWEVER BEST FOCUS
MAY END UP OVER ERN ELBERT AND LINCOLN COUNTIES.  WILL LIKELY SEE A
LOT OF BLOWING DUST OVER PORTIONS OF CNTRL AND SRN LINCOLN COUNTY SO
HAVE ISSUED A DUST STORM WARNING THERE WHERE VISIBILITIES COULD DROP
TO ZERO AT TIMES.

IN THE MTNS OROGRAPHICS WILL BE FAVORABLE THIS MORNING WITH NW FLOW
BUT THEN BECOME MORE NNE BY AFTN WHICH WOULD END UP FAVORING THE ERN
SLOPES.  WILL STILL SEE SOME BLOWING SNOW AND POOR VISIBILITIES THRU
MIDDAY SO WILL EXTEND WINTER WEATHER ADVISORY UNTIL 18Z.

AFTN HIGHS WILL BE MUCH COLDER TODAY WITH READINGS IN THE MID 30S TO
LOWER 40S OVER NERN CO.  BY THIS EVENING DRIER AIR WILL SPREAD
ACROSS THE PLAINS WITH PCPN ENDING BY 00Z ALONG WITH DECREADING
WIND.  IN THE MTNS SOME MOISTURE WILL LINGER UNTIL MIDNIGHT SO MAY
STILL SEE SOME LIGHT SNOW WITH ACTIVITY DECREASING AFTER 06Z.

.LONG TERM...NORTHWESTERLY FLOW ALOFT IS PROGGED FOR THE CWA
WEDNESDAY AND WEDNESDAY NIGHT.  THE ALOFT BECOMES ZONAL THURSDAY AND
THURSDAY NIGHT WITH SLIGHTLY HIGHER SPEEDS WITH A JET MAXIMUM TO
OUR IMMEDIATE NORTH. DOWNWARD SYNOPTIC SCALE ENERGY IS PROGGED FOR
THE FORECAST AREA WEDNESDAY THROUGH THURSDAY...WITH NEUTRAL QG
VERTICAL VELOCITY THURSDAY NIGHT. THE BOUNDARY LAYER FLOW IS
PROGGED TO BE NORMAL DIURNAL PATTERNS WITH A BIT OF DOWNSLOPING
MIXED IN WEDNESDAY THROUGH THURSDAY. SPEEDS ARE NOT SIGNIFICANT IN
MOST AREAS. BY THURSDAY NIGHT LATE...MOST OF THE MODELS HAVE A
COLD FRONT MOVE IN WITH UPSLOPE BEHIND IT. AS FAR AS MOISTURE
GOES...THERE IS A TAD LINGERING ON SOME MODELS EARLY WEDNESDAY
...OTHERWISE MOISTURE IS FAIRLY SPARSE. JUST A BIT HERE AND THERE
IN THE UPPER AND MID LEVELS. EVEN BEHIND THE LATE THURSDAY NIGHT
COLD FRONT...THERE IS NOT MUCH LOW LEVEL UPSLOPE MOISTURE OVER THE
PLAINS BY 12Z FRIDAY MORNING. THERE IS NOTHING ON THE QPF FIELDS
WEDNESDAY THROUGH THURSDAY NIGHT. NO POPS FOR THE FOUR PERIOD. FOR
TEMPERATURES...WEDNESDAY'S HIGHS LOOK TO WARM-UP SOME 5-7 C OVER
TODAY'S HIGHS. THURSDAY'S READINGS WILL BE ANOTHER 4-7 C WARMER
THAN WEDNESDAY'S. FOR THE LATER DAYS...FRIDAY THROUGH MONDAY...
MODELS KEEP ZONAL FLOW OVER COLORADO THROUGH SUNDAY...WITH A WEAK
UPPER TROUGH AND NORTHWESTERLY FLOW ALOFT BEHIND IT FOR SUNDAY
NIGHT INTO MONDAY. FRIDAY IS PRETTY DRY...BUT THERE IS QUITE A BIT
OF MOISTURE PROGGED FRIDAY NIGHT INTO SATURDAY NIGHT. THE ECMWF IS
DRY SUNDAY...THE GFS IS NOT. MONDAY IS FAIRLY DRY ON BOTH MODELS.
WILL HAVE SOME MINOR POPS IN FOR SNOW IN THE MOUNTAINS FRIDAY
NIGHT THROUGH SUNDAY. NOTHING SIGNIFICANT RIGHT NOW.

&&

.AVIATION...WINDS HAVE BEEN WLY EARLY THIS MORNING HOWEVER A
STG CDFNT WAS MOVING INTO SERN WY WHICH SHOULD AFFECT THE AIRPORT
BY 13Z OR 14Z WITH NORTH WINDS INCREASING TO 20 TO 30 MPH WITH
SOME GUSTS TO 40 MPH POSSIBLE THRU THE AFTN. AT THIS TIME IT LOOKS
LIKE THE BEST CHC OF SNOW WILL STAY SOUTH OF DIA ALTHOUGH CAN NOT
COMPLETELY RULE OUT A PERIOD OF LIGHT SNOW FM 15Z-19Z WITH
ACCUMULATIONS ONE HALF INCH OR LESS. APA COULD GET AN INCH OR TWO
OF SNOW HOWEVER. WITH GUSTY WINDS COULD SEE SOME RESTRICTION TO
VISIBILITIES AS WELL.

BY 00Z ANY SNOW SHOULD BE OVER WITH WINDS GRADUALLY DECREASING AS
WELL. WINDS WILL BECOME DRAINAGE AFTER 06Z WITH VFR CONDITIONS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY FOR COZ031-033.

HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ042-044-
046>051.

WINTER WEATHER ADVISORY UNTIL 3 PM MDT THIS AFTERNOON FOR COZ042-
048-050-051.

WINTER WEATHER ADVISORY FROM 9 AM TO 3 PM MDT THIS AFTERNOON FOR
COZ041.

DUST STORM WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ047.

&&

SHORT TERM...RPK
LONG TERM....RJK
AVIATION...RPK
Hazardous weather outlook, Mar 17, 11:29 AM MDT, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTEDD
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1129 AM MDT MON MAR 17 2014

COZ030>051-180530-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1129 AM MDT MON MAR 17 2014

...RED FLAG WARNING THIS AFTERNOON AND EARLY THIS EVENING FOR
PARTS OF NORTHEAST COLORADO...
...WINTER WEATHER ADVISORY FOR THE NORTHERN MOUNTAINS TONIGHT...
...HIGH WIND WATCH FROM LATE TONIGHT THROUGH MIDDAY TUESDAY FOR
MOST OF NORTHEAST COLORADO...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A POTENT WEATHER SYSTEM WILL MOVE ACROSS THE AREA TONIGHT. AHEAD
OF THIS SYSTEM GUSTY SOUTHWEST TO WEST WINDS OF 45 MPH COMBINED
WITH LOW HUMIDITIES WILL LEAD TO HIGH FIRE DANGER OVER THE EASTERN
PLAINS. GUSTY WINDS UP TO 65 MPH WILL OCCUR IN THE MOUNTAINS AND
FOOTHILLS AS WELL WITH GUSTS UP TO 50 MPH ALONG THE FRONT RANGE
DURING THE AFTERNOON AND EARLY EVENING.

SNOW WILL INCREASE THIS EVENING AND CONTINUE OVERNIGHT IN THE
NORTHERN MOUNTAINS WITH TOTAL ACCUMULATIONS RANGING FROM 4 TO 8
INCHES BY TUESDAY MORNING. STRONG GUSTY NORTHWEST WINDS WILL ALSO
PRODUCE AREAS OF BLOWING SNOW AND POOR VISIBILITIES ON THE HIGHER
PASSES. IN NORTHEAST COLORADO...STRONG NORTHWEST WINDS ARE
EXPECTED TO DEVELOP AFTER MIDNIGHT WITH GUSTS POSSIBLY TO AS HIGH
AS 55 MPH. IN ADDITION THERE IS ALSO A CHANCE OF RAIN SHOWERS ON
THE PLAINS THIS EVENING AND A CHANCE OF SNOW SHOWERS AFTER
MIDNIGHT. HOWEVER SNOW ACCUMULATION IS NOT EXPECTED ON THE
PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AS THIS STORM SYSTEM PASSES BY ON TUESDAY...STRONG NORTH TO
NORTHWEST WINDS ARE LIKELY TO DEVELOP ON THE PLAINS OF NORTHEAST
COLORADO. THE NORTHEAST CORNER OF THE STATE MAY ALSO SEE LIGHT
SNOW ACCUMULATION POSSIBLY RESULTING IN DIFFICULT DRIVING
CONDITIONS. WHERE ITS NOT SNOWING...THE STRONG WINDS MAY ALSO
PRODUCE AREAS OF BLOWING DUST WHICH COULD REDUCE VISIBILITIES TO
NEAR ZERO AT TIMES NEAR OPEN FIELDS.

LATE TUESDAY AFTERNOON AND TUESDAY NIGHT THE MOUNTAINS COULD SEE
ANOTHER ROUND OF LIGHT SNOWFALL AND GUSTY WINDS WITH THE PASSAGE
OF ANOTHER WEAK WEATHER DISTURBANCE.

DRY AND MILD CONDITIONS WILL RETURN TO THE OUTLOOK AREA FOR
WEDNESDAY THROUGH FRIDAY. THE NEXT CHANCE FOR RAIN AND SNOW WILL
COME FRIDAY NIGHT AND SATURDAY WHEN ANOTHER STORM SYSTEM AND COLD
FRONT WILL MOVE ACROSS THE AREA. SUNDAY NOW LOOKS DRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

D_L/BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 4:20 AM MDTDust Storm WarningBOUElbert, Lincoln14 hr

Nearby

Winter Weather Advisories in Colorado, 2014Every winter weather advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.